Alert archive / Texas / High Wind Warnings in 2014
High Wind Warning 32, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 12, 2014, 2:34 PM CST. It took effect at Nov 12, 2014, 6:00 PM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2014, 2:34 PM CST (20:34 UTC)
- In effect from
- Nov 12, 2014, 6:00 PM CST
- Expired
- Nov 13, 2014, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
249 WWUS74 KMAF 122034 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 234 PM CST WED NOV 12 2014 ...FREEZE WARNING IN EFFECT TONIGHT THROUGH THURSDAY MORNING FOR PORTIONS OF THE WESTERN AND SOUTHERN PERMIAN BASIN...TRANS PECOS...BIG BEND AND PRESIDIO VALLEY... .FREEZING TEMPERATURES ARE EXPECTED ACROSS ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS TONIGHT... ...HIGH WINDS EXPECTED THROUGH GUADALUPE PASS OF WEST TEXAS TONIGHT THROUGH MID THURSDAY MORNING... NMZ034-TXZ057-074-080-122145- /O.CAN.KMAF.FZ.W.0007.141113T0400Z-141113T1700Z/ SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- INCLUDING THE CITIES OF...EUNICE...JAL...VAN HORN...ALPINE... FORT DAVIS...MARFA 234 PM CST WED NOV 12 2014 /134 PM MST WED NOV 12 2014/ ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE FREEZE WARNING. BELOW FREEZING TEMPERATURES HAD ALREADY OCCURRED WEDNESDAY MORNING THEREFORE A FREEZE WARNING IS NOT NEEDED TONIGHT. $$ TXZ258-131200- /O.NEW.KMAF.HW.W.0032.141113T0000Z-141113T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 134 PM MST WED NOV 12 2014 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST THURSDAY... * EVENT...STRONG WINDS. * TIMING...FROM 5 PM MST WEDNESDAY EVENING THROUGH 8 AM MST THURSDAY MORNING. * IMPACTS...DIFFICULT DRIVING CONDITIONS TROUGH THE GUADALUPE PASS. COULD AFFECT LOCAL AVIATION. * WINDS...NORTHEAST WINDS 40 TO 50 MPH WITH GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ058>060-067>069-075-079-081-082-131200- /O.CON.KMAF.FZ.W.0007.141113T0400Z-141113T1700Z/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-CRANE- UPTON-PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...MONAHANS...CRANE...MCCAMEY...RANKIN...FORT STOCKTON... PRESIDIO...BIG BEND NP...MARATHON...SANDERSON 234 PM CST WED NOV 12 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM CST THURSDAY... * EVENT...FREEZING TEMPERATURES. * TIMING...TONIGHT INTO THURSDAY MORNING. * TEMPERATURES...20-32 DEGREES TONIGHT INTO THURSDAY MORNING. * IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS. PETS SUSCEPTIBLE TO COLD SHOULD BE BROUGHT INDOORS. EXPOSED PIPES MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
191 WWUS74 KMAF 131039 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 439 AM CST THU NOV 13 2014 ...FREEZE WARNING IN EFFECT TONIGHT THROUGH THIS MORNING FOR PORTIONS OF THE WESTERN AND SOUTHERN PERMIAN BASIN...TRANS PECOS...BIG BEND AND PRESIDIO VALLEY... .FREEZING TEMPERATURES ARE EXPECTED ACROSS ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS THIS MORNING. ...HIGH WINDS EXPECTED THROUGH GUADALUPE PASS OF WEST TEXAS TONIGHT THROUGH MID MORNING... TXZ058>060-067>069-075-079-081-082-131700- /O.CON.KMAF.FZ.W.0007.000000T0000Z-141113T1700Z/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-CRANE- UPTON-PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...MONAHANS...CRANE...MCCAMEY...RANKIN...FORT STOCKTON... PRESIDIO...BIG BEND NP...MARATHON...SANDERSON 439 AM CST THU NOV 13 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * EVENT...FREEZING TEMPERATURES. * TIMING...THIS MORNING. * TEMPERATURES...20-32 DEGREES THIS MORNING. * IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS. PETS SUSCEPTIBLE TO COLD SHOULD BE BROUGHT INDOORS. EXPOSED PIPES MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ258-131500- /O.CON.KMAF.HW.W.0032.000000T0000Z-141113T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 339 AM MST THU NOV 13 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * EVENT...STRONG WINDS. * TIMING...THROUGH 8 AM MST THIS MORNING. * IMPACTS...DIFFICULT DRIVING CONDITIONS TROUGH THE GUADALUPE PASS. COULD AFFECT LOCAL AVIATION. * WINDS...NORTHEAST WINDS 40 TO 50 MPH WITH GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ STROBIN
343 WWUS74 KMAF 131527 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 927 AM CST THU NOV 13 2014 TXZ058>060-067>069-075-079-081-082-131630- /O.CAN.KMAF.FZ.W.0007.000000T0000Z-141113T1700Z/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-CRANE- UPTON-PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...MONAHANS...CRANE...MCCAMEY...RANKIN...FORT STOCKTON... PRESIDIO...BIG BEND NP...MARATHON...SANDERSON 927 AM CST THU NOV 13 2014 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE FREEZE WARNING. SINCE FREEZING TEMPERATURES HAVE OCCURRED, AND READINGS WILL WARM ABOVE FREEZING IN MOST LOCATIONS THROUGH 11 AM CST, WILL CANCEL THE REST OF THE FREEZE WARNING. $$ TXZ258-131630- /O.EXP.KMAF.HW.W.0032.000000T0000Z-141113T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 827 AM MST THU NOV 13 2014 ...HIGH WIND WARNING HAS EXPIRED... HIGH WINDS ARE NO LONGER EXPECTED THROUGH GUADALUPE PASS. THEREFORE, THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 12, 12:02 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Nov 12, 12:02 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1202 PM CST Wed Nov 12 2014
.UPDATE...
An update to rid the forecast discussion of the Freeze Warning
this morning.
&&
.DISCUSSION...
Temperatures were mostly above freezing early this afternoon.
Therefore, the Freeze Warning has been allowed to expire. A
Freeze Warning still remains in effect tonight, but mainly for
locations along and south of Interstate 10. Will make no other
changes to the forecast at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 35 22 33 25 / 0 0 0 10
BIG SPRING TX 37 23 34 26 / 0 0 0 0
CARLSBAD NM 41 22 35 28 / 0 0 0 0
DRYDEN TX 47 28 40 30 / 0 0 0 0
FORT STOCKTON TX 41 22 38 31 / 0 0 0 0
GUADALUPE PASS TX 34 16 34 29 / 0 0 10 0
HOBBS NM 36 20 35 25 / 0 0 0 0
MARFA TX 52 22 44 23 / 0 0 0 0
MIDLAND INTL AIRPORT TX 38 22 35 25 / 0 0 0 0
ODESSA TX 37 22 37 25 / 0 0 0 0
WINK TX 42 26 40 30 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WARNING from 9 PM this evening to 10 AM MST Thursday FOR
THE FOLLOWING ZONES... Southern Lea County.
TX...FREEZE WARNING from 10 PM this evening to 11 AM CST Thursday FOR
THE FOLLOWING ZONES... Big Bend Area...Crane...Davis/Apache
Mountains Area...Loving...Marfa Plateau...Pecos...Presidio
Valley...Reeves County and Upper Trans Pecos...Terrell...
Upton...Van Horn and Highway 54 Corridor...Ward...Winkler.
&&
99/99
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Nov 12, 2:20 PM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 220 PM CST WED NOV 12 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-132030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 220 PM CST WED NOV 12 2014 /120 PM MST WED NOV 12 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HARD FREEZE IS EXPECTED TO OCCUR IN MOST LOCATIONS ALONG THE TRANS PECOS, AND SOUTH OF INTERSTATE 10 TONIGHT. SINCE TEMPERATURES WILL BEGIN TO DROP BELOW FREEZING THIS EVENING, A FREEZE WARNING IS IN EFFECT FROM 10 PM CST AND AFTER FOR THESE AREAS. NORTHEAST WINDS WILL INCREASE THROUGH GUADALUPE PASS THIS EVENING, AND PERSIST INTO THURSDAY MORNING. SINCE WIND SPEEDS WILL RISE TO 40 TO 50 MPH, WITH A FEW HIGHER GUSTS, DURING THIS TIME, A HIGH WIND WARNING IS IN EFFECT FOR GUADALUPE PASS AFTER 500 PM MST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FREEZING TEMPERATURES WILL BE OCCURRING THROUGH MUCH OF THURSDAY MORNING ALONG THE TRANS PECOS, AND ALONG AND SOUTH OF INTERSTATE 10. THEREFORE, A FREEZE WARNING IS IN EFFECT UNTIL 11 AM CST FOR LOCATIONS ALONG AND SOUTH OF INTERSTATE 10. STRONG NORTHEAST WINDS OF 40 TO 50 MPH ARE EXPECTED TO BE ONGOING THURSDAY MORNING, BUT WILL WANE AROUND MID MORNING. THEREFORE, A HIGH WIND WARNING IS IN EFFECT FOR GUADALUPE PASS UNTIL 8 AM MST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 4:45 AM CST | Freeze Warning | MAF | Crane, Loving, Pecos, Terrell, Upton, Ward and 1 more | 29 hr |
Nearby
High Wind Warnings in Texas, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.